Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

1st chemo & Fulphila injection.

Hello, I’m taking care of my mom so I’m wondering if someone can guide…

she is patient of breast cancer reoccurrence. Hertue positive. And chemo is TC (every 3 weeks)

she had first chemo & there were no side effects for first few days. & she got her fulfhila injection 2 days after her chemo. & same night, she’s going thru body pain & diarrhea.

she started taking Zyrtec & 1 or 2 Tylenol in a day. & just started taking Imodium for diarrhea.

I'm not able to understand if diarrhea is because of chemo or fulphila.

she is sleeping a lot because of Tylenol & Zyrtec. How many days will she go thru this pain? & diarrhea?

any recommendation?

thank you

Comments

  • mandy23
    mandy23 Member Posts: 92

    Hi @sukhbrar -

    Sorry to hear your Mom is going through chemo. Nice that you can be her support person.

    Unfortunately, diarrhea and/or constipation is very common with chemo. Everyone is different, but when I was on TC, the first week was the worst, the 2nd week I started feeling better and the 3rd week I felt pretty good, just in time to get ready for my next treatment. 🙄

    If you want to read more about people's experiences with TC, there is a thread devoted to it here:

    Know that everyone's experiences are different and even though some people have really bad experiences, for others it isn't so bad.

    Have her take things 1 day at a time and she'll get through it.

    Take care.

  • nnguyen
    nnguyen Member Posts: 52

    Bone and/or muscle pain/ache is a common side effect of medication that stimulates the immune system like Fulphila. Probably 2-5 days after the pain begins for it to go away.

  • sukhbrar
    sukhbrar Member Posts: 9

    Thank you both for sharing your experience & info

  • sdianel
    sdianel Member Posts: 22

    I took Neulasta and had bone pain for 2.5 days after. It was horrible. No diarrhea though. I spoke to my Oncologist and she prescribed pain medication to take during those days. She also changed my nausea medication to one that works much better. I couldn't even drink water after my chemo. I started 2 dose chemo a week ago and this is my off week. I go one day a week for 2 weeks, then off a week, etc. for 18 weeks. I haven't updated my profile yet. I had breast cancer in 2017 with lumpectomy & radiation. Terrible side effects from radiation. Late November this year I was diagnosed with Angiosarcoma, ironically caused by the radiation. A rare and aggressive cancer that spreads through blood vessels. I am terrified.

  • sukhbrar
    sukhbrar Member Posts: 9

    I’m sorry you are going thru a lot. My mom was diagnosed with cancer in 2019, had a surgery & radiation done. It was stage 0, so there was no chance of reoccurrence. & there she is back in the battle. And now it’s behind her chest that means surgery will be complicated.

    this cancer is not fun!! Stay strong you can get out of it again.

  • exbrnxgrl
    exbrnxgrl Member Posts: 4,644

    sukhbrar,

    Stage 0 does not and never has meant there is no chance of recurrence. Stage 0 refers to cancers in situ, i.e. non invasive. While this extremely favorable a risk still remains for remaining cancer cells to become invasive . Even with treatment it is impossible to guarantee that all cancer cells have been wiped out . Though small in number , we have more than a few members who were treated for stage 0 DCIS or LCIS, who then developed invasive cancers. I am so sorry your mom and family were lulled into a false sense of security.

    That being said, it sounds as if you mom is well into her current tx plan and dealing with the side effects. Breast cancer is not completely controllable despite all the advances that have been made. There is risk for recurrence at every stage though how high one’s risk is, is subject to a lot of variables, some of which are unknown. Wishing the best for you mom.

  • maggie15
    maggie15 Member Posts: 766

    Hi @sdianel , I'm so sorry you are dealing with angiosarcoma. Before treatment we are told these life threatening AEs from radiation are extremely rare but a tiny theoretical probability becomes 100% when it happens to you. Six months after treatment I ended out with progressive radiation induced pulmonary fibrosis which destroys lung tissue with scarring. At least my RO didn't deny it was caused by rads but said it was extremely unusual that I didn't have pneumonitis (curable) first and developed the rarer type that spreads throughout the lungs.

    I understand why you are terrified. Doctors hardly ever see these rare diseases and don't know how effective the treatment will be. My ILD pulmonologist qualifies every statement with "If it were caused by lung cancer rads …" It is also difficult to find others in a similar situation. A PF site had four other women with the same diagnosis but two are no longer with us and another is on high level oxygen and declining quickly. The fourth woman and I are currently stable and doing what we can to avoid exacerbations but have seen where this can go. I imagine you are in a similar situation. It's kind of like being alone out in the middle of the ocean with a life preserver wondering if you'll be rescued by a passing ship or drift to shore.

    I hope the chemo destroys your angiosarcoma. Maybe having extremely rare side effects means we will be among the rare ones who keep going for a long time.